Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 41, NWS Shreveport, LA

March 10, 2000Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 7:15 PM CST for Nacogdoches County, Texas. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 7:15 PM CST (01:15 UTC)
Expired
Mar 10, 2000, 7:45 PM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:25 PM CSTHail 1Nacogdoches, TX
Mar 10, 7:35 PM CSTHail 1.75Nacogdoches, TX
Mar 10, 7:55 PM CSTThunderstorm Wind 52 ENacogdoches, TXNumerous trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 110116
SVRSHV
TXC347-110145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS

* UNTIL 745 PM CST

* AT 715 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM NEAR NACOGDOCHES...MOVING
  EAST AT 35 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. 
DO NOT REMAIN OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. BOATERS 
ON AREA LAKES SHOULD SEEK SAFE HARBOR.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS
UNTIL 745 PM CST.

LAT...LON 3167 9474 3151 9466 3159 9437 3181 9446

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:45 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 10, 2:45 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CST FRI MAR 10 2000

WIND SHIFT/FRONTAL BOUNDARY CURRENTLY NEAR A MONROE LOUISIANA
NACOGDOCHES TEXAS LINE AND MOVING SOUTHEAST AROUND 25 MILES AN HOUR.
THIS IS A LITTLE AHEAD OF THIS MORNINGS MODELS RUNS BUT NOT BY MUCH.
PRECIP EXTENDS WELL TO NORTH OF FRONTAL BOUNDARY BUT SEVERE WEATHER
...MOSTLY LARGE HAIL...HAS BEEN OCCURRING IN STORMS ALONG FRONT.
WITH RAINFALL CONTINUING WELL BEHIND FRONT...WILL NOT END PRECIP
TONIGHT. HOWEVER...SEVERE WEATHER WILL JUST BE MENTIONED IN ZONES
ALONG AND AHEAD OF FRONT. WILL CONTINUE WITH MENTION OF WINDY
CONDITIONS TONIGHT ALL BUT SOUTHEAST ZONES...BUT 15 TO 20 SHOULD
COVER. NGM MOS TEMPS LOOK OK WITH 30S MOST ZONES BY SUNDAY
MORNING...AND BELOW FREEZING ACROSS NORTHERN MOST ZONES. HIGH POPS
ALL ZONES TONIGHT WITH SMALL CHANCE EAST AND SOUTHEAST PARISHES
SATURDAY MORNING.

PRELIMS...
SHV 46/58/36/70 +100
MLU 49/54/35/67 +200
TXK 44/55/35/68 8100
TYR 42/56/35/68 6000
LFK 51/61/33/70 7100

.SHV...NONE.

14

In the hours before

Local storm report, Mar 10, 2:11 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0110 PM    GRAYSON                   LA   1.75 INCH HAIL
03/10/00   CALDWELL                       BUSTED OUT CAR WINDOW.
                                          REPORTED BY GENERAL
                                          PUBLIC.

0125 PM    1 S RINGGOLD              LA   WIND DAMAGE
03/10/00   BIENVILLE                      TREES DOWN ACROSS HWY
                                          371. REPORTED BY LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Mar 10, 3:23 PM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1145 AM    KARNACK                   TX   .5 INCH HAIL
03/10/00   HARRISON                       CADDO LAKE STATE PARK
                                          REPORTED BY COOPERATIVE
                                          OBSERVER

1155 AM    OIL CITY                  LA   .75 INCH HAIL
03/10/00   CADDO                          REPORT FROM LAW ENFORCEMENT

1225 PM    HAUGHTON                  LA   WIND DAMAGE
03/10/00   BOSSIER                        55 MPH WIND GUST FROM
                                          OUTFLOW BOUNDARY
                                          REPORT FROM MEDIA                                          BY MEDIA

1225 PM    4 N BENTON                LA   WIND DAMAGE
03/10/00   BOSSIER                        TREE DOWN                                         DOWN REPORTED BY LAW
                                          REPORT FROM LAW ENFORCEMENT

1240 PM    SHREVEPORT                LA   .88 INCH HAIL
03/10/00   CADDO                          SOUTHPARK MALL
                                          REPORTED BY STORM SPOTTER

1248 PM    3 N DIXIE INN             LA   WIND DAMAGE
03/10/00   WEBSTER                        TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

1248 PM    10 S SAREPTA              LA   .88 INCH HAIL
03/10/00   WEBSTER                        REPORT FROM LAW ENFORCEMENT

0100 PM    HOMER                     LA   TORNADO
03/10/00   CLAIBORNE                      FUNNEL CLOUD SIGHTED BY
                                          FIRE DEPARTMENT
                                          TREES/POWER LINES DOWN...
                                          1 MOBILE HOME DESTROYED BY
                                          TREE

0130 PM    VIXEN                     LA   WIND DAMAGE
03/10/00   CALDWELL                       TREES DOWN ALONG HIGHWAY 4
                                          NEAR VIXEN
                                          REPORT FROM LAW ENFORCEMENT

0150 PM    BIENVILLE                 LA   1 INCH HAIL
03/10/00   BIENVILLE                      HAIL RANGING IN SIZE FROM
                                          1/2 INCH TO 1 INCH THAT
                                          COVERED THE GROUND
                                          REPORT FROM THE MEDIA/LAW
                                          ENFORCEMENT

0225 PM    JONESBORO                 LA  > 1.75 INCH HAIL
03/10/00   JACKSON                        GOLF BALL SIZED HAIL
                                          REPORTED BY EMERGENCY
                                          MANAGER

15
Local storm report, Mar 10, 4:08 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0200 PM    STRONG                    AR   .88 INCH HAIL
03/10/00   UNION                          REPORT FROM THE GENERAL
                                          PUBLIC

0235 PM    2 SW WESTON               LA   WIND DAMAGE
03/10/00   JACKSON                        TREES DOWN ALONG HIGHWAY 505
                                          REPORT FROM LAW ENFORCEMENT

0246 PM    CALHOUN                   LA   1.75 INCH HAIL
03/10/00   OUACHITA                       GOLF BALL SIZED HAIL
                                          REPORT FROM LAW
                                          ENFORCEMENT

0250 PM    CAMPTI                    LA   WIND DAMAGE
03/10/00   NATCHITOCHES                   TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0253 PM    THOMAS                    TX   .5 INCH HAIL
03/10/00   UPSHUR                         INTERSECTION OF FM 2888 AND 852
                                          REPORT FROM LAW ENFORCEMENT

0300 PM    PITTSBURG                 TX   .75 INCH HAIL
03/10/00   CAMP                           REPORTED BY COOPERATIVE
                                          OBSERVER

0300 PM    GILMER                    TX   .88 INCH HAIL
03/10/00   UPSHUR                         REPORT FROM THE GENERAL
                                          PUBLIC

0320 PM    FLORIEN                   LA   WIND DAMAGE
03/10/00   SABINE                         TREES DOWN
                                          REPORT FROM LAW
                                          ENFORCEMENT

15
Local storm report, Mar 10, 6:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 PM    HOMER                     LA   WIND DAMAGE
03/10/00   CLAIBORNE                      TREES ON HOUSES/TRAILER
                                          HOME FLIPPED OVER
                                          REPORT FROM THE GENERAL PUBLIC

0130 PM    EL DORADO                 AR   .75 INCH HAIL
03/10/00   UNION                          PENNY SIZED HAIL ON
                                          HIGHWAY 82 JUST WEST OF EL DORADO
                                          REPORT FROM LAW ENFORCEMENT

0300 PM    SWARTZ                    LA   1.75 INCH HAIL
03/10/00   OUACHITA                       GOLF BALL SIZED HAIL
                                          REPORT FROM THE MEDIA

0325 PM    ALTO                      TX   .5 INCH HAIL
03/10/00   CHEROKEE                       REPORT FROM LAW ENFORCEMENT

0352 PM    LUFKIN                    TX   1 INCH HAIL
03/10/00   ANGELINA                       STATE HIGHWAY 103
                                          REPORT FROM STORM SPOTTER

0400 PM    PITTSBURG                 TX   .5 INCH HAIL
03/10/00   CAMP                           REPORT FROM LAW ENFORCEMENT

0405 PM    JENA                      LA   WIND DAMAGE
03/10/00   LA SALLE                       MULTIPLE TREES DOWN/TREE
                                          DOWN ON MOBILE HOME
                                          REPORT FROM LAW ENFORCEMENT

0405 PM    TULLOS                    LA   .5 INCH HAIL
03/10/00   LA SALLE                       REPORT FROM LAW ENFORCEMENT

0405 PM    AVERY                     TX   1 INCH HAIL
03/10/00   RED RIVER                      REPORT FROM COOPERATIVE
                                          OBSERVER

0410 PM    MALTA                     TX   .88 INCH HAIL
03/10/00   BOWIE                          NICKEL SIZED HAIL ON HIGHWAY 82
                                          REPORT FROM LAW ENFORCEMENT

0600 PM    ROSEWOOD                  TX   .75 INCH HAIL
03/10/00   UPSHUR                         REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:26 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion49 min
Mar 10, 7:42 PM CSTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby48 min
Mar 10, 7:45 PM CSTSevere Thunderstorm WarningSHVNacogdoches30 min
Mar 10, 8:31 PM CSTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby44 min
Mar 10, 8:42 PM CSTSevere Thunderstorm WarningSHVAngelina48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.